Alert archive / Missouri / Wind Advisories in 2014

Wind Advisory 6, NWS Kansas City, MO

January 26, 201437 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Jan 26, 2014, 3:21 AM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Jan 26, 2014, 5:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 3:21 AM CST (09:21 UTC)
In effect from
Jan 26, 2014, 5:00 PM CST
Expired
Jan 27, 2014, 3:01 AM CST
In force
10 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WWUS73 KEAX 260921
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 AM CST SUN JAN 26 2014

...AN ARCTIC FRONT WILL BRING STRONG WINDS THIS EVENING...

.A POWERFUL COLD FRONT WILL BRING VERY STRONG WINDS TO THE REGION
LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SUSTAINED WINDS
BETWEEN 25 AND 35 MPH ARE EXPECTED AND GUSTS MAY APPROACH 45 TO 50
MPH. WINDS WILL GRADUALLY BEGIN TO WEAKEN EARLY MONDAY MORNING.

MOZ001>003-011-261900-
/O.NEW.KEAX.WI.Y.0006.140126T2300Z-140127T1000Z/
ATCHISON MO-NODAWAY-WORTH-HOLT-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
MOUND CITY...OREGON
321 AM CST SUN JAN 26 2014

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 4 AM CST MONDAY. 


* TIMING: A COLD FRONT WILL ENTER THE AREA LATE THIS AFTERNOON...AND
  STRONG WINDS WILL QUICKLY DEVELOP ONCE THE FRONT MOVES THROUGH.
  WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING.

* WINDS: SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED WITH WIND
  GUSTS BETWEEN 45 AND 55 MPH POSSIBLE.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN 
  STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN 
  FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS.

* ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT.
  EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER
  TEENS...WITH WIND CHILL VALUES BETWEEN -5 AND -20 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040-
043>046-053-054-261900-
/O.NEW.KEAX.WI.Y.0006.140127T0100Z-140127T1000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY...
BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
321 AM CST SUN JAN 26 2014

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 4 AM CST MONDAY. 

* TIMING: A COLD FRONT WILL ENTER THE AREA EARLY SUNDAY EVENING...AND
  STRONG WINDS WILL QUICKLY DEVELOP ONCE THE FRONT MOVES THROUGH.
  WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING.

* WINDS: SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED WITH WIND
  GUSTS BETWEEN 40 AND 50 MPH POSSIBLE. 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN 
  STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN 
  FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS.

* ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT.
  EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER
  TEENS...WITH WIND CHILL VALUES BETWEEN -5 AND -15 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

DUX
4 follow-up statements
807 
WWUS73 KEAX 261734
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1134 AM CST SUN JAN 26 2014

...AN ARCTIC FRONT WILL BRING STRONG WINDS THIS EVENING...

.A POWERFUL COLD FRONT WILL BRING VERY STRONG WINDS TO THE REGION
LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SUSTAINED
WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED WITH GUSTS APPROACHING 45 TO
50 MPH DIRECTLY BEHIND THE LEADING EDGE OF THE FRONT. WINDS WILL
GRADUALLY BEGIN TO WEAKEN EARLY MONDAY MORNING.

MOZ001>003-011-270145-
/O.CON.KEAX.WI.Y.0006.140126T2300Z-140127T1000Z/
ATCHISON MO-NODAWAY-WORTH-HOLT-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
MOUND CITY...OREGON
1134 AM CST SUN JAN 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM CST MONDAY. 

* TIMING: A COLD FRONT WILL ENTER THE AREA LATE THIS AFTERNOON...WITH
  STRONG WINDS QUICKLY DEVELOPING ONCE THE FRONT MOVES THROUGH. WINDS
  ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY MORNING.

* WINDS: SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED WITH 
  WIND GUSTS BETWEEN 45 AND 55 MPH POSSIBLE. 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN 
  STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN 
  FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. 

* ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT.
  EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER
  TEENS...WITH WIND CHILL VALUES BETWEEN 5 DEGREES AND MINUS 20
  DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040-
043>046-053-054-270145-
/O.CON.KEAX.WI.Y.0006.140127T0100Z-140127T1000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY...
BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
1134 AM CST SUN JAN 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CST MONDAY. 

* TIMING: A COLD FRONT WILL ENTER THE AREA EARLY SUNDAY
  EVENING...WITH STRONG WINDS WILL QUICKLY DEVELOPING ONCE THE FRONT
  MOVES THROUGH. WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY
  MORNING.

* WINDS: SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED WITH 
  WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE. 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN 
  STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN 
  FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. 

* ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT.
  EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER
  TEENS...WITH WIND CHILL VALUES BETWEEN 5 DEGREES AND MINUS 15
  DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

CUTTER
853 
WWUS73 KEAX 262135
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
335 PM CST SUN JAN 26 2014

...AN ARCTIC FRONT WILL BRING STRONG WINDS THIS EVENING...

.A POWERFUL COLD FRONT WILL BRING VERY STRONG WINDS TO THE REGION
LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SUSTAINED
WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED WITH GUSTS APPROACHING 45 TO
55 MPH DIRECTLY BEHIND THE LEADING EDGE OF THE FRONT. WINDS WILL
GRADUALLY BEGIN TO WEAKEN EARLY MONDAY MORNING.

MOZ001>003-011-270545-
/O.CON.KEAX.WI.Y.0006.140126T2300Z-140127T1000Z/
ATCHISON MO-NODAWAY-WORTH-HOLT-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
MOUND CITY...OREGON
335 PM CST SUN JAN 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. 

* TIMING: A COLD FRONT WILL ENTER THE AREA LATE THIS AFTERNOON...
   WITH STRONG WINDS QUICKLY DEVELOPING ONCE THE FRONT MOVES 
  THROUGH. WINDS ARE EXPECTED TO SLOWLY DIMINISH EARLY MONDAY 
  MORNING. 

* WINDS: SUSTAINED WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED WITH WIND
  GUSTS BETWEEN 45 AND 55 MPH POSSIBLE.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN 
  STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN 
  FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. 

* ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET 
  OVERNIGHT. EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO 
  LOWER TEENS...WITH WIND CHILL VALUES BETWEEN 5 DEGREES AND 
  MINUS 20 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040-
043>046-053-054-270545-
/O.CON.KEAX.WI.Y.0006.140127T0100Z-140127T1000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY...
BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
335 PM CST SUN JAN 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CST MONDAY. 

* TIMING: A COLD FRONT WILL ENTER THE AREA EARLY SUNDAY 
  EVENING...WITH STRONG WINDS WILL QUICKLY DEVELOPING ONCE THE 
  FRONT MOVES THROUGH. WINDS ARE EXPECTED TO SLOWLY DIMINISH 
  EARLY MONDAY MORNING. 

* WINDS: SUSTAINED WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED WITH WIND
  GUSTS BETWEEN 45 AND 55 MPH POSSIBLE.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN 
  STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN 
  FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. 

* ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET 
  OVERNIGHT. EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO 
  LOWER TEENS...WITH WIND CHILL VALUES BETWEEN 5 DEGREES AND 
  MINUS 15 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

CUTTER
218 
WWUS73 KEAX 270347
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 PM CST SUN JAN 26 2014

MOZ001>003-011-271000-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-140127T1000Z/
ATCHISON MO-NODAWAY-WORTH-HOLT-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
MOUND CITY...OREGON
947 PM CST SUN JAN 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WINDS: SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS OF 40 TO 50
  MPH WILL REMAIN POSSIBLE THROUGH EARLY MONDAY MORNING.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS.
  THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER
  LOOSE OUTDOOR OBJECTS.

* ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT.
  EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER
  TEENS...WITH WIND CHILL VALUES BETWEEN 5 ABOVE TO 20 DEGREES BELOW
  ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH.

&&

$$

KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040-
043>046-053-054-271000-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-140127T1000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY...
BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
947 PM CST SUN JAN 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WINDS: SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS OF 40 TO 50
  MPH WILL REMAIN POSSIBLE THROUGH EARLY MONDAY MORNING.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS.
  THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER
  LOOSE OUTDOOR OBJECTS.

* ADDITIONAL IMPACTS: TEMPERATURES WILL QUICKLY PLUMMET OVERNIGHT.
  EXPECT OVERNIGHT LOWS TO REACH THE SINGLE DIGITS TO LOWER
  TEENS...WITH WIND CHILL VALUES BETWEEN 5 ABOVE TO 20 DEGREES BELOW
  ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH.

&&

$$
459 
WWUS73 KEAX 270901
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 AM CST MON JAN 27 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271015-
/O.CAN.KEAX.WI.Y.0006.000000T0000Z-140127T1000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
301 AM CST MON JAN 27 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE WIND ADVISORY. 

NORTH TO NORTHWEST WINDS HAVE EASED THIS MORNING...BUT WILL CONTINUE
AT 15 TO 20 MPH WITH GUSTS TO 30 MPH EARLY THIS MORNING.
THE THREAT FOR STRONGER WINDS CAPABLE OF PRODUCING MINOR DAMAGE HAS
ENDED AND THE WIND ADVISORY THAT WAS IN EFFECT HAS BEEN CANCELLED. 

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:10 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 26, 3:10 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 AM CST Sun Jan 26 2014

.DISCUSSION...
Issued at 302 AM CST SUN JAN 26 2014

Temperatures continue to rise early this morning in response to a
clipper moving through the western Great Lakes. The strong warm
advection and downslope winds on the backside of this deepening
trough may bring many areas into the 40s by daybreak. Forecast concerns
are focused on the incoming arctic front later today and the
resultant wind chills heading into the work week.

Today:  Big question mark as to how warm we can climb by this
afternoon. Starting the day near 40 degrees will help get our day
off to a good start, as winds boundary layer winds will remain
westerly.  However, by mid-morning the low-level thermal ridge will
have shifted well south of the CWA, pushing the abnormally warm
925:850mb airmass away from the local area.  We will however
maintain a favorable westerly boundary layer wind, which will keep
the potential for upper 50s readings possible. Can't rule out a few
60 degree readings, but given orientation of the thermal axis those
areas may be more prevalent across southeastern KS and southern MO.

Sunday Evening - Night:  A strong arctic cold front will accelerate
towards the CWA late this afternoon and barrel through the area
quickly this evening. Winds immediately behind this front will be
very strong due a very tight pressure gradient, along with a channel
of 50 to 60 knot flow at the top of the mixed layer behind the
front.  This combination should result a corridor of very strong
sustained winds, followed by several hours of advisory level gusts
into the early morning hours of Monday.

Additionally, have increased PoPs across the CWA as the front moves
through.  A narrow corridor of moisture will accompany this front
and coincide with very strong low level frontogenesis.  The result
should be a corridor of rain/snow that quickly passes through the
CWA in the evening.  There will likely be two waves of temperature
drops this evening and overnight.  An initial 15 to 20 degree drop
with the front, and then a secondary surge of colder air a few hours
later.

Monday-Wednesday:  The airmass behind this front is very cold, and
we're fortunate to have no snow cover in the local area or even well
upstream of the area.  Temperatures on Monday will struggle to reach
double digits in many areas, with the western CWA reaching the
teens.  The coldest temperatures will be felt Monday night as the
surface high settles in the area.  Many areas will fall below zero,
despite the airmass modification.

There are signs of gradual improvement by Tuesday as the boundary
layer winds turn back to the west-southwest.  This slight adjustment
could result in temperatures reaching the 20s in some areas Tuesday
afternoon.

We'll continue to see modest improvement by Wednesday as low level
warm advection persists over the region. Still, it will take some
time to scour this arctic airmass out, but temperatures should
finally reach above freezing Wednesday afternoon.

Thursday-Saturday: The ridge over the West Coast will finally buckle
as we move into the end of next week, spelling a pattern shift and a
return of more active weather as we move into the first days of
February. While confidence remains low, a progressive shortwave will
track through the Plains by Friday.  While much can and will change,
this system should at least produce increased chances for
precipitation in the area by next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1125 PM CST SAT JAN 25 2014

VFR conditions expected at TAF sites. Some concern for low-level wind
shear across the area between 06-12Z. Otherwise, primarily a wind
forecast with wind speeds gradually veering, with a notable increase
in wind speed by 00Z.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY from 7 PM this evening to 4 AM CST Monday FOR
     KSZ025-057-060-102>105.

     WIND CHILL ADVISORY from Midnight tonight to Noon CST Monday FOR
     KSZ102.

MO...WIND ADVISORY from 7 PM this evening to 4 AM CST Monday FOR
     MOZ004>008-012>017-020>025-028>033-037>040-043>046-053-054.

     WIND CHILL ADVISORY from Midnight tonight to Noon CST Monday FOR
     MOZ001>008-011>017-020>025-032-033.

     WIND ADVISORY from 5 PM this afternoon to 4 AM CST Monday FOR
     MOZ001>003-011.

&&

DISCUSSION...Dux
AVIATION...Blair
Hazardous weather outlook, Jan 25, 5:37 PM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 PM CST SAT JAN 25 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-262345-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
537 PM CST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE MONDAY AND TUESDAY MORNING
ACROSS NORTHERN MISSOURI.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

Nearby

Wind Advisories in Missouri, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.